The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Antidepressant Recommendations Low BP


#1

I’ve been on Verapamil for nearly 2 months now, with a 1 week break a few weeks back that made me relapse on all of my intense swaying symptoms. It takes a few weeks to work, but it seems to be a big improvement when it does.

The only downside is that it makes my blood pressure drop kind of low (80s/50s) because I have a naturally quick resting pulse and low bp. It is hard for me to take showers without feelings of passing out, and I am ridiculously cold all the time (even though its 85F outside). I keep getting anxious whenever I get any sort of chest pain (likely anxiety related chest pain, which I have had in the past), because I am so worried about my heart. It is making me sleep like sh*t.

I have an ENT appointment on 10/11, and I want to switch to a different drug that doesn’t effect my heart at all. My doctor is a small town doctor and I am out in the middle of nowhere in West Texas with no specialists nearby. I don’t think she knows too much about MAV, just the basics.

Does anyone know which SSRIs or SSNIs I should recommend that don’t decrease blood pressure or increase heart rate? I heard Nort increases your heart rate, but I want to know about the rest. What dosage should I suggest to my doctor to start out on? I see a lot of mixed responses in the message boards.

Thanks!


#2

Effexor, it increases BP and can counter verapamil


#3

i’ve read on other forums that people use effexor and verapamil together, so maybe you can add effexor to your current verapamil. Target dose for mav is 37.5 mg ER, which is the smallest dose. People brake capsules and start lower. Some people need higher dose. I am on 150 mg and doing better (still rocking but not as bad as back in April/ May).


#4

My doctor decided to just lower my dosage of verapamil, since I have had so much success with it. She also gave me some klonapin if I start freaking out from my symptoms, which happens sometimes.